Georgia, 2010Lightning Strike in Georgia, July 12, 2010
July 12, 2010 · NWS JAX · 1 event in 1 county or zone
Afternoon storms sparked a lightning fire on the Kings Bay Submarine Base. m.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon storms sparked a lightning fire on the Kings Bay Submarine Base. The fire burned about 54 acres by the time response crews had it contained by 2 a.m. LST Tuesday morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 12, 8:40 AM EST, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 12, 8:40 AM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EDT MON JUL 12 2010
.UPDATE...
OLD FRONTAL BOUNDARY HAS BECOME DIFFUSE ACRS THE REGION BUT LOW
LEVEL W/SW FLOW OFF THE NORTHEAST GOMEX HAS PUSHED DEWPOINTS INTO
THE UPPER 70S TO NEAR 80 DEGREES ACRS NERN FL SOUTH OF I-10 AND
LOW LEVEL CONVERGENCE IN THE BIG BEND REGION CONTINUES TO FIRE OFF
WIDESPREAD CONVECTION THERE AND WILL HAVE TO BUMP UP POPS IN THAT
REGION.
MORNING SOUNDING AT BOTH KJAX/KTLH SHOW PRECIP WATER AMOUNTS
AROUND 2.25 INCHES AND WITH STORM MOTION AROUND 10 KNOTS EXPECT
HEAVY RAINFALL TO BE MAIN THREAT FROM STORMS TODAY. CAPE VALUES
WILL STILL PUSH UP TO AROUND 3000J/KG AS MAX TEMPS PUSH INTO THE
LOWER TO MID 90S BEFORE CONVECTION FIRES OFF IN OTHER AREAS AND
THIS WILL POSE A SECONDARY THREAT OF STRONG DOWNBURST WINDS AROUND
50 MPH WITH AN ISOLD SVR TSTM OR TWO POSSIBLE. MID LEVELS OF
ATMOSPHERE STILL RELATIVELY WARM AT -4 TO -6 C AROUND 500 MB.
STORM MOTION WILL GENERALLY BE TOWARD THE EAST/SOUTHEAST AT AROUND
10-15 MPH.
TONIGHT...CONVECTION STILL ONGOING THROUGH THE EVENING HOURS UNTIL
MIDNIGHT BUT SHOULD SETTLE DOWN BY MIDNIGHT. ANOTHER MUGGY NIGHT
EXPECTED WITH LOWS IN THE MID/UPPER 70S ACRS THE REGION.
&&
.AVIATION...
VERY MOIST AIRMASS WITH DEWPOINTS IN THE MID/UPPER 70S IS STILL
PRODUCING WIDESPREAD IFR CIGS ACRS NERN FL SOUTH OF I-10 WITH SOME
TEMPO MVFR CIGS AT THE REMAINING TAF SITES. WILL BE TOUGH JUST
TRYING TO TIME START OF CONVECTION WITH TEMPO GROUPS BUT IT
APPEARS AS THOUGH KGNV WILL GET START HERE BY 14-15Z WHILE OTHER
TAF SITES WILL NEED TO WAIT CLOSER TO 18Z. MAIN IMPACT WILL LIKELY
BE LOWER CIGS/VSBYS IN HEAVY RAINFALL AT LOCAL TERMINALS WITH
SECONDARY THREAT OF GUSTY WINDS.
&&
.MARINE...
SOUTHWEST FLOW AROUND 10 KNOTS WITH CONTINUE TODAY WITH SEAS
AROUND 2 FT. OFFSHORE MOVING TSTMS WILL PROVIDE A HAZARD IN THE
NEARSHORE WATERS THIS AFTERNOON AND EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 93 74 96 74 / 60 30 50 20
SSI 90 77 91 78 / 50 30 50 20
JAX 91 75 94 75 / 60 30 50 20
SGJ 90 76 91 76 / 60 30 50 20
GNV 91 74 94 73 / 60 30 40 10
OCF 91 74 94 74 / 60 20 40 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/WALKER/GUILLET
Hazardous weather outlook, Jul 12, 3:46 AM EST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 AM EDT MON JUL 12 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-130900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
446 AM EDT MON JUL 12 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY...
...HEAT INDICES BETWEEN 105 AND 110 TODAY...
NUMEROUS THUNDERSTORMS ARE FORECAST TODAY. THE MAIN CONCERN WILL
BE THE POTENTIAL FOR LOCALIZED FLOODING CAUSED BY TORRENTIAL
DOWNPOURS. IN ADDITION...A FEW STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS.
HEAT INDEX READINGS WILL TOP OUT BETWEEN 105 AND 110 TODAY. IF YOU
PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS
PHYSICAL ACTIVITY. DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS ARE FORECAST EACH AFTERNOON WITH THE LEAST
AMOUNT OF COVERAGE EXPECTED ON FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS
In the hours before
Local storm report, Jul 12, 9:06 AM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1006 AM EDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 1 SE MOUNT PLEASANT 31.42N 81.67W
07/10/2010 WAYNE GA PUBLIC
PUBLIC REPORTED LARGE TREE LIMBS IN THE ROADWAYS 15 MILES
SOUTHEAST OF JESUP.
&&
KGUILLETLocal storm report, Jul 12, 9:45 AM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 AM EDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 5 NNE COUNTRY CLUB ESTA 31.27N 81.43W
07/11/2010 GLYNN GA PUBLIC
PUBLIC REPORT OF TREE DOWN AT OWNERS RESIDENCE THAT
DAMAGED CAR AND KNOCKED OUT POWER TO HOME. TIME IS
ESTIMATED AND BASED ON RADAR.
&&
JHESSLightning, Glynn
- When
- July 12, 1:30 PM EST
- Where
- Glynn County, 20.5 mi SSW of Jekyll Is
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 30.784, -81.524
The Waycross Journal/Herald reported a lightning fire on the Kings Bay Submarine Base on July 12th. The time of the event was estimated as well as the cost of property damage. The fire was contained by 2 a.m. Tuesday morning.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 12 to 23, 20101 death · 28 injured · 25 events
- Rip Current in Florida, July 12, 20101 death · 2 injured · 1 event
- Hail in Kansas, July 12, 2010$11 million · 4.25 in hail · 12 events
- Tornadoes and Damaging Winds in South Carolina, July 12, 2010$268,000 · EF1 · 13 events
- Damaging Wind in New York, July 12, 2010$1.5 million · 60 kt wind · 1 event
- Damaging Winds and Lightning Strike in Tennessee, July 12, 20102 injured · $258,000 · 55 kt wind · 11 events
- Damaging Wind and Lightning Strikes in Georgia, July 12, 2010$730,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Kansas, July 12, 2010$138,000 · EF1 · 8 events
- Flooding in Iowa, July 12 to 17, 2010$500,000 · 2 events
- Damaging Wind and Lightning Strike in Pennsylvania, July 12, 2010$500,000 · 50 kt wind · 2 events
- Dust Storm and Strong Wind in Washington, July 12, 20101 injured · $115,000 · 5 events
- Damaging Winds and Lightning Strike in Georgia, July 12, 20104 injured · $29,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258598.